Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 21, 2021, 12:56 AM CDT for St. Clair County, Vernon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 21, 2021, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
Counties St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted.
079
WWUS83 KSGF 210556
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1256 AM CDT Mon Jun 21 2021
MOZ066-067-078-210645-
Vernon MO-Cedar MO-St. Clair MO-
1256 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR...NORTHEASTERN
VERNON AND SOUTHERN ST. CLAIR COUNTIES UNTIL 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schell City to 6 miles northwest of
Nevada. Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nevada... El Dorado Springs...
Walker... Schell City...
Collins... Roscoe...
Vista... Metz...
Harwood... Gerster...
Horton... Tiffin...
Taberville... Cedar Springs...
Monegaw Springs...
This includes Interstate 49 between mile markers 89 and 107.
LAT...LON 3806 9444 3805 9424 3803 9423 3805 9421
3806 9413 3804 9411 3805 9410 3803 9406
3812 9405 3798 9351 3792 9351 3792 9357
3790 9357 3772 9416 3793 9452
TIME...MOT...LOC 0556Z 289DEG 37KT 3806 9404 3792 9443
$$
TitusWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:58 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 20, 11:58 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1158 PM CDT Sun Jun 20 2021 ...AVIATION UPDATE... .SHORT TERM...(This evening through Monday) Issued at 219 PM CDT Sun Jun 20 2021 A cold front was located over eastern Nebraska into western KS. An outflow boundary was pushing across our central MO counties early this afternoon without much success in generating convection. The convection was further north, exiting northeast MO into western IL. Some gusty winds out of the south-southwest this afternoon with temperatures in the upper 80s to low 90s. Dew points were in the mid 60s to around 70. Main focus in the short term will be with shower and thunderstorm chances later tonight into Monday and with cooler temperatures moving in. The front will begin to push into the area later this evening and a few stronger storms will be possible, generally north of the US 54 corridor in central MO. Showers and storms will expand over the area overnight and into Monday as the front pushes south through the area and upper energy moves in behind the frontal passage. There may be a few stronger storms near the front over south central MO before the front exits the area to the south on Monday morning. Temperatures will change significantly on Monday behind the front. Where the showers and storms will linger the longest during the daytime will not see much temperature rises with highs from the upper 60s to low 70s. Portions of west central MO into central MO and southeast KS may start to warm back up in the afternoon after the showers exit that area, but still looking at mid 70s for highs there. South central MO will have the highest readings around 80 before the front moves through. .LONG TERM...(Monday Night through Sunday) Issued at 219 PM CDT Sun Jun 20 2021 The rain should exit the area by Monday evening and with the cooler and drier air mass continuing to move into the region, temperatures will dip into the upper 40s to low 50s for lows. Highs on Tuesday will also be more pleasant with readings from the upper 70s to low 80s. Upper ridging will begin to move into the area by the middle of the week with a return of low level warm advection. Temperatures will begin to rise back into the mid to upper 80s over the western half of the CWA and the low 80s for the eastern Ozarks, but by Thursday, readings will range from the upper 80s to low 90s again. Models showing some differences in timing of late week into the weekend rain chances, but the signal remains there for another front to make its way into the area during this time frame with increasing shower and thunderstorm chances. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Pilots flying in and out of the southwest Missouri airport will need to monitor radar trends through the night and into tomorrow as well. A cold front was approaching from the northwest, bringing scattered showers and thunderstorms with it. If a storm directly impacts an airfield, then flight conditions will likely fall to IFR or MVFR. A wind shift to the northwest at the surface will occur during the early morning hours as the cold front swings through southern Missouri. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Jun 20, 7:11 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 711 PM CDT Sun Jun 20 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 711 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Chances for showers and thunderstorms will increase from late this evening into Monday. There is a limited risk for a few strong to severe storms late this evening into early tonight mainly along and north of the Highway 54 corridor. Some gusty winds up to 60 mph and large hail will be the primary risks with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few additional strong to severe storms are briefly possible over far south central Missouri late Monday morning into early Monday afternoon. There will then be additional chances for showers and thunderstorms late this week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Jun 21, 12:06 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
1206 AM CDT Mon Jun 21 2021
MOZ056-210530-
Morgan MO-
1206 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 1230
AM CDT...
At 1206 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Stover, or 11 miles northwest of Versailles, moving
east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Florence...
LAT...LON 3860 9284 3843 9264 3837 9275 3845 9307
3857 9307 3862 9303 3867 9284
TIME...MOT...LOC 0506Z 286DEG 37KT 3857 9299
RothsteinSpecial weather statement, Jun 21, 12:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1256 AM CDT Mon Jun 21 2021
MOZ066-067-078-210645-
Vernon MO-Cedar MO-St. Clair MO-
1256 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR...NORTHEASTERN
VERNON AND SOUTHERN ST. CLAIR COUNTIES UNTIL 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schell City to 6 miles northwest of
Nevada. Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nevada... El Dorado Springs...
Walker... Schell City...
Collins... Roscoe...
Vista... Metz...
Harwood... Gerster...
Horton... Tiffin...
Taberville... Cedar Springs...
Monegaw Springs...
This includes Interstate 49 between mile markers 89 and 107.
LAT...LON 3806 9444 3805 9424 3803 9423 3805 9421
3806 9413 3804 9411 3805 9410 3803 9406
3812 9405 3798 9351 3792 9351 3792 9357
3790 9357 3772 9416 3793 9452
TIME...MOT...LOC 0556Z 289DEG 37KT 3806 9404 3792 9443
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:06 AM CDT | Special Weather Statement | SGF | Morgan | 24 min |
| Jun 21, 1:07 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 38 min |
| Jun 21, 1:29 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk | 36 min |
| Jun 21, 1:55 AM CDT | Special Weather Statement | SGF | Polk | 35 min |
| Jun 21, 7:10 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 4 hr |
| Jun 21, 7:26 AM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 4 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.